MAUDE Adverse Event Report: AVANOS MEDICAL INC. INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 22FR DILATOR; DH EF PERC PLACEMENT PRODUCTS

AVANOS MEDICAL INC. INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 22FR DILATOR; DH EF PERC PLACEMENT PRODUCTS
Model Number 98433
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.The device history record for the reported lot number, aa7184r14, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 01-mar-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that a doctor attempted to use the sutures out of a kit to secure the stomach.Three out of four sutures snapped/broke with very little tension.The doctor did not want to attempt to use the remaining one that was left in the kits, so another kit was opened and used successfully.There was no patient injury reported.
 
Additional Manufacturer Narrative
Three (3) used suture anchors out of the four in a kit were received.The 4th suture from the kit was not received.There was no packaging information received.The sutures were evaluated and failure was confirmed.The sample provided was evaluated confirming the sutures and anchors were detached from the needles.However; the root cause of the reported issue could not be determined.All information reasonably known as of 28-mar-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc product is defective or caused serious injury.

Brand Name
INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 22FR DILATOR
Common Device Name
DH EF PERC PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key8384645
Report Number9611594-2019-00033
Device Sequence Number303478
Product Code KGC
UDI-Device Identifier10680651984330
UDI-Public10680651984330
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K080253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2019
Device Model Number98433
Device Catalogue Number991098433
Device Lot NumberAA7184R14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/13/2019
Supplement Date Received by Manufacturer03/06/2019
Initial Report FDA Received Date03/02/2019
Supplement Report FDA Received Date03/29/2019
Patient Sequence Number1